Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2000, 5:17 PM MDT for Los Alamos County, Sandoval County, Santa Fe County, New Mexico. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 12, 2000, 5:17 PM MDT (23:17 UTC)
- Expired
- Oct 12, 2000, 6:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Los Alamos County, NM, Sandoval County, NM, Santa Fe County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 5:30 PM MDT | Hail 0.75 | Los Alamos, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 122318 SVRABQ NMC028-043-049-130000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 PM MDT THU OCT 12 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO EXTREME NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 600 PM MDT * AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF COCHITI LAKE...OR ABOUT 14 MILES SOUTHWEST OF LOS ALAMOS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES NORTHWEST OF BANDELIER NATIONAL MONUMENT 4 MILES NORTHWEST OF WHITE ROCK AT 540 PM MDT 4 MILES SOUTHEAST OF LOS ALAMOS AT 545 PM MDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3576 10654 3563 10637 3580 10616 3592 10629
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 4:19 PM MDT, 58 minutes earlier.
Area forecast discussion, Oct 12, 4:19 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 419 PM MDT THU OCT 12 2000 ACTIVE TO SEVERE STORMS CLOSE TO KABQ AS OF THIS WRITING SO NEED TO KEEP THIS SHORT (FOR ME!). WEST EDGE OF DEEPER (SUB)TROPICAL MOISTURE FROM NE NM THROUGH THE WEST EDGE OF THE RIO GRANDE VALLEY. ROUGHLY MARKS SURFACE FRONT AS WELL. MOISTURE LAYER NOT QUITE AS DEEP AS LAST NIGHT...BUT STILL REACTING WITH HEATING OVER WESTERN SIDE AND SHARP MOISTURE GRADIENT PLUS LOW LVL CONVERGENCE AND LOCATION NEAR RIGHT REAR QUAD OF JET MAX JUST ENOUGH TO TIP THE SCALES. AMS DRYING TO OCCUR MOST QUICKLY ACROSS THE N TONIGHT...MORE SLOWLY S. MAY HAVE SLIGHT EVIDENCE OF WEAK WAVE DEVELOPING ON FRONT...ENOUGH TO KEEP THREAT PCPN WESTERN EDGE INTO THE EVE. BEHIND FRONT WILL SEE SHORT WAVE MOVING ACROSS OR JUST N FAR NRN NM FRI AND SO WILL LEAVE WITH MTN TERRAIN AND HEATING SLIGHT CHANCE POPS FAR N...MAINLY MTNS FOR FRIDAY. SLIGHTLY CYCLONIC FLOW AND WEAK BACKWASH MOISTURE S/SW EDGE OF DEPARTING UPPER LOW SO DECIDED TO KEEP CHICKEN 10/S FAR N INTO SAT...AS IN PREVIOUS EXTENDED...BUT VERY IFFY. KEPT SUN AND MON TREND AS BEFORE...BUT MAY SEE SLIGHT CHANCE SHOWERS LATE MON OR MON NIGHT. FELT SITUATION AND NEXT UPSTREAM TROUGH TIMING MURKY ENOUGH TO NOT ALTER GOING SUN/MON FCST. 43 ABQ AA 045/064 039/065 039 43300 SAF BA 039/059 034/060 033 43300 TCC BA 047/070 041/069 038 43430 .ABQ...NONE
In the hours before
Local storm report, Oct 12, 4:54 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
454 PM MDT THU OCT 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
0410 PM 10 NW ALBUQUERQUE NM 1.00 INCH HAIL
10/12/00 BERNALILLO HAIL DAMAGED WINDOWS IN
TAYLOR RANCH SUBDIVISION.
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:06 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 39 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.